MAUDE Adverse Event Report: COOK INC ADVANCE 35 LP LOW PROFILE BALLOON CATHETER; DQY CATHETER, PERCUTANEOUS

COOK INC ADVANCE 35 LP LOW PROFILE BALLOON CATHETER; DQY CATHETER, PERCUTANEOUS
Model Number N/A
Medical Device Problem Code Material Rupture (1546)
Health Effect - Clinical Codes No Known Impact Or Consequence To Patient (2692); No Code Available (3191)
Date of Event 01/11/2017
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).The event is currently under investigation.
 
Event or Problem Description
It was reported during a peripheral plasty while dilating with the balloon the balloon allegedly ruptured prior to reaching 4 mm.Reportedly the procedure was successfully performed two days later.A section of the device did not remain inside the patient¿s body.According to the initial reporter, the patient did not experience any adverse effects due to this occurrence.
 
Additional Manufacturer Narrative
(b)(4).Additional information provided by the site indicated that the balloon ruptured circumferentially during percutaneous transluminal angioplasty (pta) of the superficial femoral artery (sfa) while attempting to dilate the balloon.Two days later the patient underwent a plain old balloon angioplasty a(poba) and flow retained.There were no reported adverse effects or injuries to the patient.Investigation - evaluation.A review of the complaint history, device history record, documentation, instructions for use (ifu), specifications, manufacturing instructions and quality control of the device was conducted during the investigation.The advance 35 lp low profile balloon catheter was not returned therefore, no physical examinations could be performed; however, a document based investigation evaluation was performed.There is no evidence to suggest the product was not made to specifications.Review of device history record shows no nonconforming events which could contribute to this failure mode.It should be noted there were no other reported complaints for this lot number.The instructions for use (ifu) state that "particular care should be taken in handling the balloon to prevent damage.It will inflate to the indicated size parameters when utilizing proper pressure recommendations.Adhere to balloon inflation pressure parameters indicated in the compliance card insert." warnings include "do not exceed rated burst pressure.Rupture of balloon may occur.Adhere to balloon inflation pressure parameters indicated in the compliance card insert.Over-inflation may cause rupture of the balloon, with result damage to the vessel wall.Use of a pressure gauge is recommended to monitor inflation pressures.Do not use a power injector for balloon inflation or injection of contrast medium through catheter lumen marked "distal." rupture may occur." based on the information provided, no product returned and the results of our investigation, a definitive root cause could not be determined.We will continue to monitor for similar complaints.Per the risk assessment no further action is required.

Brand Name
ADVANCE 35 LP LOW PROFILE BALLOON CATHETER
Common Device Name
DQY CATHETER, PERCUTANEOUS
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
MDR Report Key6269407
Report Number1820334-2017-00125
Device Sequence Number16354885
Product Code DQY
UDI-Device Identifier10827002522524
UDI-Public(01)10827002522524(17)190115(10)NS6526728
Combination Product (Y/N)N
Initial Reporter CountryIN
PMA/510(K) Number
K091527
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source distributor,foreign
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 05/12/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberN/A
Device Catalogue NumberPTA5-35-135-4-4.0
Was Device Available for Evaluation? No
Type of Report(Section G)FDA Requested
Initial Date Received by Manufacturer 01/12/2017
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date01/23/2017
Supplement Report FDA Received Date05/12/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age61 YR
Patient Weight68